RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2018, Volume 19, Issue 1, Pages 5–14 (Mi cheb618)  

Distribution of zeros of nondegenerate functions on short cuttings II

V. I. Bernika, N. V. Budarinab, A. V. Lunevicha, H. O'Donnellc

a Belarus, Minsk, Institute of Mathematics of National Academy of Sciences of Belarus
b Dundalk Institute of Technology, Dundalk, Ireland
c Republic of Ireland, Dublin, D2, Dublin Institute of Technology

Abstract: In this paper, we obtain estimates from above and from below the number of zeros of functions of a special kind, as well as an estimate of the measure of the set of points in which such functions take small values. Let $f_1(x), ..., f_n(x)$ function defined on an interval $I$, $n+1$ times differentiable and Wronskian of derivatives almost everywhere (in the sense of Lebesgue measure) on $I$ different from 0. Such functions are called nondegenerate. The problem of distributing zeros of $F(x)=a_nf_n(x)+ ... +a_1f_1(x)+a_0, a_j\in Z, 1\leq j\leq n$ is a generalization of many problems about the distribution of zeros of polynomials is important in the metric theory of Diophantine approximations. An interesting fact is that there is a lot in common in the distribution of roots of the function $F(x)$ and the distribution of zeros of polynomials. For example, the number of zeros of $F(x)$ on a fixed interval does not exceed $n$, as well as for polynomials — the number of zeros does not exceed the polynomial degree.
Three theorems were proved: on the evaluation of the number of zeros from above, on the evaluation of the number of zeros from below, as well as an auxiliary metric theorem, which is necessary to obtain estimates from below. While obtaining lower bounds method was used for major and minor fields, who introduced V. G. Sprindzuk.
Let $Q>1$ be a sufficiently large integer, and the interval $I$ has the length $Q^{-\gamma}, 0\leq\gamma<1$. Produced estimates on the top and bottom for the number of zeros of the function $F(x)$ on the interval $I$, with $|a_j|\leq Q, 0\leq\gamma <1$, and also indicate the dependence of this quantity from the interval $I$. When $\gamma=0$ similar results are available from A. S. Pyartli, V. G. Sprindzhuk, V. I. Bernik, V. V. Beresnevich, N. V. Budarina.

Keywords: nondegenerate functionsons, zeros of nondegenerate functionsons.

DOI: https://doi.org/10.22405/2226-8383-2018-19-1-5-14

Full text: PDF file (503 kB)
References: PDF file   HTML file

UDC: 511.42

Citation: V. I. Bernik, N. V. Budarina, A. V. Lunevich, H. O'Donnell, “Distribution of zeros of nondegenerate functions on short cuttings II”, Chebyshevskii Sb., 19:1 (2018), 5–14

Citation in format AMSBIB
\Bibitem{BerBudLun18}
\by V.~I.~Bernik, N.~V.~Budarina, A.~V.~Lunevich, H.~O'Donnell
\paper Distribution of zeros of nondegenerate functions on short cuttings~II
\jour Chebyshevskii Sb.
\yr 2018
\vol 19
\issue 1
\pages 5--14
\mathnet{http://mi.mathnet.ru/cheb618}
\crossref{https://doi.org/10.22405/2226-8383-2018-19-1-5-14}
\elib{http://elibrary.ru/item.asp?id=36312673}


Linking options:
  • http://mi.mathnet.ru/eng/cheb618
  • http://mi.mathnet.ru/eng/cheb/v19/i1/p5

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers
  • Number of views:
    This page:126
    Full text:59
    References:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020